Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 78, NWS Quad Cities, IA

June 5, 20084 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 5, 2008, 2:18 AM CDT for 4 counties in Iowa. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2008, 2:18 AM CDT (07:18 UTC)
Expired
Jun 5, 2008, 3:15 AM CDT
In force
57 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Benton County, IA, Iowa County, IA, Johnson County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 121 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 2:25 AM CDTTSTM WND GST 644 Sw Van Horne, IAMEASURED ON DAVIS SYSTEM.
Jun 5, 2:25 AM CDTTSTM WND GST 64Van Horne, IAMEASURED ON DAVIS SYSTEM.
Jun 5, 2:30 AM CDTTSTM WND GST 601 E Luzerne, IASOLID WIND GUSTS ESTIMATED UP TO AT LEAST 60 MPH FOR SEVERAL MINUTES WITH STORM PASSAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 11:56 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1408 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 050718
SVRDVN
IAC011-095-103-113-050815-
/O.NEW.KDVN.SV.W.0078.080605T0718Z-080605T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
218 AM CDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BENTON COUNTY IN EAST CENTRAL IOWA...
  NORTHERN IOWA COUNTY IN EAST CENTRAL IOWA...
  NORTHERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 315 AM CDT.

* AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR BELLE
  PLAINE...OR 13 MILES NORTHWEST OF MARENGO...AND MOVING NORTHEAST AT
  43 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLAIRSTOWN AROUND 225 AM CDT...
  VAN HORNE AROUND 230 AM CDT...
  NEWHALL AROUND 235 AM CDT...
  ATKINS AROUND 245 AM CDT...
  PALO AROUND 250 AM CDT...
  TODDVILLE...CENTER POINT AND ROBINS AROUND 300 AM CDT...

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 7 AND 40.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4197 9229 4207 9184 4229 9184 4229 9147
      4180 9147 4179 9230
TIME...MOT...LOC 0718Z 241DEG 38KT 4193 9223

$$

NICHOLS
2 follow-up statements
000 
WWUS53 KDVN 050747
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
246 AM CDT THU JUN 5 2008

IAC011-095-103-113-050815-
/O.CON.KDVN.SV.W.0078.000000T0000Z-080605T0815Z/
BENTON IA-LINN IA-IOWA IA-JOHNSON IA-
246 AM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTHERN JOHNSON...NORTHERN IOWA...LINN AND SOUTHERN BENTON
COUNTIES...

AT 243 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED APPROXIMATELY NEAR ATKINS...OR 11 MILES WEST OF CEDAR
RAPIDS...MOVING EAST AT 43 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF PALO AND 7 MILES NORTH OF CEDAR RAPIDS MUNICIPAL
  AIRPORT AROUND 250 AM CDT...
  CEDAR RAPIDS...HIAWATHA...ROBINS AND 7 MILES SOUTH OF MIDWAY AROUND
  300 AM CDT...
  MARION...BERTRAM AND 7 MILES NORTH OF PALISADES-KEPLER STATE PARK
  AROUND 305 AM CDT...
  MARION AIRPORT AROUND 310 AM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OVER 60 MPH. 
THE MOST RECENT REPORT WAS A MEASURED 64 MPH WIND AT 225 AM NEAR VAN 
HORNE.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING
FOR EASTERN IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4197 9229 4207 9184 4229 9184 4229 9147
      4180 9147 4179 9230
TIME...MOT...LOC 0746Z 255DEG 37KT 4196 9184

$$

NICHOLS
000 
WWUS53 KDVN 050809
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
308 AM CDT THU JUN 5 2008

IAC011-095-103-113-050818-
/O.EXP.KDVN.SV.W.0078.000000T0000Z-080605T0815Z/
BENTON IA-LINN IA-IOWA IA-JOHNSON IA-
308 AM CDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSON...
NORTHERN IOWA...LINN AND SOUTHERN BENTON COUNTIES EXPIRES AT 315 AM
CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED 
TO EXPIRE.  THIS STORM IS STILL CAPABLE OF HEAVY RAIN...FREQUENT 
LIGHTNING AND GUSTY WINDS OVER 40 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING
FOR EASTERN IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4197 9229 4207 9184 4229 9184 4229 9147
      4180 9147 4179 9230
TIME...MOT...LOC 0808Z 255DEG 37KT 4200 9154

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:28 PM CDT, 10 hours 50 minutes earlier.

Area forecast discussion, Jun 4, 3:28 PM CDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CDT WED JUN 4 2008

.SYNOPSIS...
A WARM FRONT BOUNDARY DRAPED ACROSS THE SOUTHERN AREAS OF THE CWA
THIS AFTERNOON...WHICH HAS BEEN SLOWLY OOZING NORTH TODAY.  WE ARE
WATCHING FOR CONVECTION TO DEVELOP ALONG THIS BOUNDARY.  SUNSHINE
HAS BEEN ENHANCING THE TEMPERATURES...AND ALSO THE INSTABILITY SOUTH
OF THIS BOUNDARY WITH STILL RELATIVELY COOL CONDITIONS NORTH OF THE
BOUNDARY.   ..LE..

&&

.SHORT TERM...TONIGHT AND THURSDAY...
TONIGHT TO BE VERY BUSY...ESPECIALLY FOR AREA WEST OF THE FORECAST
AREA. THIS EVENING WILL BE LOOKING MORE AT MORE SCATTERED CONVECTION
IN THE CWA THAT CAN DEVELOP ALONG OUR BOUNDARY AS IT SLOWLY SHIFTS
NORTH ACROSS THE AREA.  THE MAIN FOCUS FOR CONVECTION THIS EVENING
WILL BE OUT IN EASTERN NEBRASKA...BUT THIS WILL MOVE OUR DIRECTION
OVERNIGHT TONIGHT AS THE LOW LEVEL JET SLOWLY TILTS EAST OVERNIGHT.
BY 12Z THURSDAY...THERE WILL BE AN IMPRESSIVE AREA OF CONVERGENCE
WITH A 50KT JET RUNNING FROM OKLAHOMA TO NORTHERN MISSOURI.  OUR
IOWA COUNTIES APPEAR TO BE UNDER THE GUN FOR HEAVY RAINFALL WITH
THIS CONVECTION TONIGHT...WITH ILLINOIS AND MISSOURI COUNTIES ALSO
AT RISK IF THE CONVECTION CAN PROPAGATE FAR ENOUGH EAST.  WE HAVE
GONE WITH A FLASH FLOOD WATCH FOR TONIGHT...ESPECIALLY WITH MOST
LOCATIONS STILL HAVING WATER STANDING ABOUT AFTER RECENT BOUTS OF
RAINFALL.   THURSDAY THE BOUNDARY GETS FAR ENOUGH NORTH AND BRINGS
IN A CAP BY MID MORNING...SO HAVE GONE WITH A NEARLY DRY  FORECAST
FOR THURSDAY AND THURSDAY EVENING.  WILL BE RATHER WARM WITH
FILTERED SUNSHINE.    ..LE..

.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...
THURSDAY NIGHT AND FRIDAY THE SURFACE LOW MOVES NORTH ALONG THE HIGH
PLAINS...BUT PUSHES A COLD FRONT TOWARDS THE FORECAST AREA.  AT THIS
TIME...THE MODELS ARE SHOWING A MORNING FROPA FOR THE CWA...WHICH
COULD REALLY REDUCE THE SEVERE THREAT FOR THE FORECAST AREA.  SHOULD
THE FRONT DELAY BY ONLY A FEW HOURS...THE SEVERE THREAT COULD BE FAR
MORE SIGNIFICANT.  THIS WILL NEED TO BE WATCHED CAREFULLY.  ..LE..

SATURDAY THROUGH NEXT WEDNESDAY...
THIS PERIOD IS FRAUGHT WITH COMPLICATIONS...THE MAIN ONE BEING MAJOR
MODEL DIFFERENCES BETWEEN THE ECMWF...THE GFS...THE UKMET...AND THE
CANADIAN MODELS ESPECIALLY IN THE MONDAY TUESDAY TIME FRAME WITH THE
POSITION OF A TROUGH/RIDGE/TROUGH TRIO OVER THE CENTRAL AND WESTERN
NORTH AMERICA.  HAVE USED HPC PRODUCTS PRETTY HEAVILY...AT LEAST IN
PART TO AVOID INCONSISTENCIES WITH NEIGHBORS.  THUS...WE ARE LOOKING
AT PRECIPITATION CHANCES SATURDAY THROUGH EARLY TUESDAY...FOCUSING
MAINLY ON THE NORTHERN PORTION OF THE FORECAST AREA.  TEMPERATURES
WILL BE VERY WARM...IN THE MID AND UPPER 90S THROUGH THIS PERIOD.
WEDNESDAY THE FRONT RESPONSIBLE FOR THE FOUR DAYS OF PRECIPITATION
CHANCES LOOKS LIKE IT MIGHT MANAGE TO SHIFT NORTH...AND HAVE GONE
DRY AND WARMER FOR NOW.   ...LE...

&&

.AVIATION...
IFR CIGS AND SOME VSBYS DUE TO FOG AND HAZE NORTH OF A WARM FRONT
CURRENTLY IMPACTING THE CID...DBQ AND MLI TERMINALS...WILL CONTINUE
TO IMPROVE TO MAINLY MVFR CRITERIA BY 22Z THIS AFTERNOON. THE DBQ
TERMINAL WILL HAVE THE SLOWEST RECOVERY OF IMPROVING CIGS NOT TIL
23-00Z OR SO WITH MIXING EAST-SOUTHEAST LLVL FLOW INCREASING NORTH
OF WARM FRONT. FORCING ON THE BOUNDARY WILL INDUCE SCTRD
THUNDERSTORMS IN THE VCNTY OF BOTH THE BRL AND MLI SITES FROM
23Z-03Z OR SO...SOME MAY BE STRONG. AS AN EXPECTED STORM COMPLEX
DEVELOPS TO THE WEST ACRS THE NEB/KS/IA/MO QUAD-STATE REGION AND
THEN PROPAGATES ALONG AND NORTH OF THE WARM FRONT/TRYING TO MIGRATE
NORTHWARD ACRS IA AND NW IL/...A MORE WIDESPREAD THREAT FOR MVFR AND
BOUTS OF IFR CONDITIONS WILL IMPACT THE CID...DBQ AND POSSIBLY THE
MLI TERMINALS AFTER 05Z AND INTO THU MORNING. THE BRL TERMINAL MAY
BE SOUTH OF MOST OF THE LATE NIGHT ACTIVITY IN THE WARM SECTOR AND
BATHED IN BREEZY SOUTH WINDS INTO THU AM.     ..12..

&&

.HYDROLOGY...
BUSY DAY HYDRO-WISE AGAIN TODAY...WITH NEARLY CONTINUOUS RIVER
FORECAST UPDATES AS WELL AS AN EMERGENCY MANAGER CONFERENCE CALL FOR
LOCATIONS FROM THE MISSISSIPPI RIVER WESTWARD. INITIAL CONCERN...
INCLUDING TONIGHT..IS POTENTIALLY HEAVY RAINFALL TONIGHT ESPECIALLY
NORTH OF U.S. HIGHWAY 30. TONIGHT/S QPF IS MORE CHALLENGING THAN
NORMAL GIVEN THE COMPETING FACTORS. SOME FACTORS SUPPORT HEAVY
RAINFALL WHILE OTHERS SUPPORT LESSER RAINFALL. THE 18Z HPC QPF LOOKS
LIKE A GOOD COMPROMISE...AND WAS USED IN MIDDAY RIVER FORECAST
UPDATES.

THE RESULT ON OUR RIVERS IS GENERALLY HIGHER FORECASTS THAN WHAT WAS
INDICATED YESTERDAY. A COUPLE LOCATIONS CHANGED FLOODING CATEGORY
FROM MINOR TO MODERATE...BUT THE MAJORITY OF LOCATIONS REMAINED
WITHIN THE SAME CATEGORY.

ON THE MISSISSIPPI RIVER...FLOOD WARNINGS HAVE BEEN EXTENDED AS FAR
NORTH AS KEITHSBURG. MOST OF THE FORECAST RISE ON THE MISSISSIPPI
RIVER IS FROM ITS TRIBUTARIES IN EAST CENTRAL AND SOUTHEAST IOWA.
FROM THE QUAD CITY AREA SOUTHWARD...MODERATE WITHIN-BANK RISES ARE
EXPECTED. UPSTREAM OF THE QUAD CITIES...MINOR WITHIN-BANK RISES ARE
EXPECTED.

WE APPEAR TO BE LOCKED INTO A WET PATTERN...HOWEVER...AT LEAST
THROUGH NEXT WEEK. THUS...WE EXPECT ADDITIONAL PERIODS OF HEAVY
RAINFALL THROUGH NEXT WEEK. THIS ADDITIONAL RAINFALL WOULD EITHER
PROLONG THE FLOODING OR RESULT IN ADDITIONAL CRESTS.

..JAZ..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     MORNING FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES
     MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-
     JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
     WASHINGTON.

IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     MORNING FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO
     DAVIESS-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
     WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     MORNING FOR CLARK-SCOTLAND.

&&

LE/12/JAZ
Hazardous weather outlook, Jun 4, 11:04 AM CDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1104 AM CDT WED JUN 4 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-051030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1104 AM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AN EMERGENCY MANAGER CONFERENCE CALL HAS BEEN SCHEDULED FOR 130 PM
TODAY...FOR AREAS ALONG THE MISSISSIPPI RIVER AND WESTWARD. THE
TOPIC OF THE CONFERENCE CALL WILL BE AN UPDATE ON THE FLOODING AND
SEVERE WEATHER THREATS OVER THE NEXT FEW DAYS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE
AREA THROUGH TONIGHT.

A STATIONARY FRONT ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS
WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. SCATTERED
THUNDERSTORMS ARE EXPECTED ALONG AND SOUTH OF INTERSTATE 80 THIS
MORNING. AN ISOLATED SEVERE STORM IS POSSIBLE...ESPECIALLY SOUTH
OF HIGHWAY 34...WITH PENNY SIZE HAIL AND DAMAGING WIND GUSTS.

THE RISK OF SEVERE THUNDERSTORMS WILL SPREAD NORTH THIS AFTERNOON
AND OVERNIGHT AS THE STATIONARY FRONT...BEGINS TO MOVE NORTH AS A
WARM FRONT. THE PRIMARY SEVERE THREAT WITH THE AFTERNOON AND
OVERNIGHT STORMS WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE
HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY DURING THE
LATE AFTERNOON AND EVENING HOURS.

THE POTENTIAL FOR MORE FLASH FLOODING EXISTS OVER THE AREA THROUGH
TONIGHT. HEAVY RAINS OVER THE PAST SEVERAL DAYS HAS RESULTED IN
SATURATED SOILS OVER MUCH OF THE AREA. ANY MODERATE TO HEAVY RAINS
TODAY AND TONIGHT WILL RESULT IN RAPID RUNOFF AND FLASH FLOODING.
A FLASH FLOOD WATCH IN EFFECT WEST OF A DUBUQUE IOWA...MACOMB
ILLINOIS LINE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY INTO
THURSDAY NIGHT ROUGHLY NORTH OF A LINE FROM SIGOURNEY...THROUGH
CEDAR RAPIDS...TO FREEPORT ILLINOIS. THE MAIN SEVERE WEATHER THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL. A FEW NON-SEVERE
THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY THURSDAY FROM HIGHWAY
34 NORTH TO THIS AXIS. DUE TO HIGH LEVELS OF MOISTURE IN THE
ATMOSPHERE...THERE WILL BE A CONTINUED RISK OF HEAVY RAINFALL WITH
ANY THUNDERSTORM.

ON FRIDAY...THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE
OUTLOOK AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND HEAVY RAINFALL.
THERE IS ALSO A POTENTIAL FOR SUPERCELL THUNDERSTORMS CAPABLE OF
PRODUCING LARGE HAIL AND ISOLATED TORNADOES.

WITH THE GROUND SATURATED FROM RECENT HEAVY RAINS...ANY ADDITIONAL
HEAVY RAIN THROUGH THE PERIOD MAY LEAD TO FLASH FLOODING.

THERE IS A CHANCE FOR THUNDERSTORMS OVER ESPECIALLY THE NORTHWEST
HALF OF THE OUTLOOK AREA SATURDAY NIGHT THROUGH MONDAY. IT IS TOO
EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

MINOR TO MAJOR FLOODING WILL CONTINUE ON MANY SEVERAL EASTERN IOWA
TRIBUTARY RIVERS...WITH MINOR FLOODING ALONG THE MISSISSIPPI RIVER
FROM GLADSTONE SOUTHWARD. MORE DETAILED INFORMATION CAN BE FOUND IN
THE LATEST FLOOD STATEMENT PRODUCT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

DLF/DLS/JAZ

In the hours before

Local storm report, Jun 4, 11:27 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1127 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HAIL             PEARL CITY              42.27N 89.83W
06/04/2008  M0.25 INCH       STEPHENSON         IL   TRAINED SPOTTER

            ALSO BRIEF HEAVY RAIN.

&&

MIKEZ
Special weather statement, Jun 5, 1:55 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
155 AM CDT THU JUN 5 2008

IAZ040>042-051>053-063-064-050900-
BENTON IA-BUCHANAN IA-DELAWARE IA-DUBUQUE IA-IOWA IA-JOHNSON IA-
JONES IA-LINN IA-
155 AM CDT THU JUN 5 2008

...HEAVY RAINFALL...STRONG WINDS EXPECTED BETWEEN 2 AND 4 AM...

A BROAD LINE OF STRONG THUNDERSTORMS IS MOVING SLOWLY EAST PRODUCING
TORRENTIAL HEAVY RAINS OF OVER TWO INCHES AN HOUR AND WINDS OF 30 TO
40 MPH WITH ISOLATED HIGHER GUSTS POSSIBLE.  MANY LOCATIONS...ESPECIALLY
ALONG HIGHWAY 20 MAY RECEIVE UP TO TWO INCHES OF RAIN CREATING MINOR
TO MODERATE FLOODING CONCERNS. INDIVIDUALS SHOULD SECURE LOOSE ITEMS
FROM THE STRONG WINDS.

NICHOLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:57 PM CDTSevere Thunderstorm WarningDVNJackson46 min
Jun 5, 2:06 AM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware54 min
Jun 5, 5:04 AM CDTSevere Thunderstorm WarningDVNIowa, Keokuk, Washington41 min
Jun 5, 5:22 AM CDTFlash Flood WarningDVNBenton, Iowa, Johnson, Linn3 hr
Jun 5, 6:58 AM CDTSevere Thunderstorm WarningDVNClinton, Jackson32 min
Jun 5, 9:48 AM CDTRiver Flood WarningDVNCedar, Johnson, Linn16 days
Jun 5, 12:50 PM CDTRiver Flood WarningDVNJohnson, Louisa, Washington32 days
Jun 5, 1:08 PM CDTRiver Flood WarningDVNDes Moines, Louisa26 days
Jun 5, 2:58 PM CDTFlash Flood WatchDVNBenton, Buchanan, Delaware, Dubuque, Iowa, Jefferson and 5 more16 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.